Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/arthritis/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Diabetes and Humira
    avatar
    BarbaraCee posted:
    Is anyone taking Humira that is also diabetic? I am and have recently noticed my blood sugars are higher than normal for me. I have heard that can be a side effect. I started the Humira in early December. Just wondering if anyone else has had any experience with this. Thanks!
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear BarbaraCee,

    How about checking out the reviews for your medication in our Drugs and Treatments Library? It may help you to get a good idea of what folks really experience when using a medication by reading the user reviews.

    I'd definitely have your Rheummy (or whomever is treating your RA) and your endocrinologist (or whomever is treating your diabetes) consult on whether or not it's the right medication for you. Don't be shy about advocating for yourself if you have concerns.

    Yours in health,

    Byroney
     
    avatar
    BarbaraCee responded:
    Thank you Byroney. Indeed this is listed as a side effect from Humira - one that says to call your doc about. Guess I will call my rheumatolgist on Monday. I thought it was my diabetes reacting to the Humira but probably not. The Humira is not helping so maybe it is time to move on.
     
    avatar
    lovemypups responded:
    Hey Barbara Cee!

    I have been on Humira for 2 years now (Enbrel prior to that). I am experiencing higher than usual blood sugars also. My "AC1" is still normal (0-6) but it is getting pretty close to 6! Now my rheumatologist has prescribed prednisone for me to take for my feet. The x-rays showed "erosion" in some of my bones. Anyway! Prenisone raises blood sugar, too. So, I have a call into my doctor's office this morning and waiting to hear what they want me to do.

    RA is the pits! But I guess it could be worse!


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.